Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 124, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 21, 2014, 9:56 PM MDT for Sherman County, Thomas County, Kansas. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2014, 9:56 PM MDT (03:56 UTC)
- Expired
- Jun 21, 2014, 10:39 PM MDT
- In force
- 43 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Sherman County, KS, Thomas County, KS
The radar
The Goodland radar (KGLD), 30 km from the middle of the area, began a volume at 03:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 9:56 PM MDT | HAIL 0.5 | Goodland, KS | DIME SIZE HAIL OCCURRED AT THE NWS OFFICE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 3.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -211 J/kg
- Mixed-layer LCL
- 2795 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
028
WUUS53 KGLD 220356
SVRGLD
KSC181-193-220500-
/O.NEW.KGLD.SV.W.0124.140622T0356Z-140622T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1056 PM CDT SAT JUN 21 2014
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN SHERMAN COUNTY IN NORTHWEST KANSAS...
THOMAS COUNTY IN NORTHWEST KANSAS...
* UNTIL MIDNIGHT CDT/1100 PM MDT/
* AT 954 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GOODLAND...
AND MOVING EAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BREWSTER AROUND 1115 PM CDT.
LEVANT AROUND 1125 PM CDT.
COLBY AROUND 1135 PM CDT.
MINGO AROUND 1145 PM CDT.
HALFORD AND GEM AROUND 1150 PM CDT.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 15 AND 74.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3914 10178 3956 10179 3956 10072 3914 10073
TIME...MOT...LOC 0356Z 270DEG 38KT 3936 10161
HAIL...1.00IN
WIND...70MPH
$$
MENTZER3 follow-up statements
317
WWUS53 KGLD 220420
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1020 PM MDT SAT JUN 21 2014
KSC181-193-220500-
/O.CON.KGLD.SV.W.0124.000000T0000Z-140622T0500Z/
THOMAS KS-SHERMAN KS-
1120 PM CDT SAT JUN 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
SHERMAN AND THOMAS COUNTIES UNTIL MIDNIGHT CDT/1100 PM MDT/...
AT 1019 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BREWSTER...
AND MOVING EAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LEVANT AROUND 1135 PM CDT.
COLBY AROUND 1145 PM CDT.
MINGO AROUND 1150 PM CDT.
HALFORD AND GEM AROUND 1155 PM CDT.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 21 AND 74.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.
&&
LAT...LON 3914 10073 3915 10167 3956 10166 3956 10072
TIME...MOT...LOC 0420Z 270DEG 38KT 3935 10138
HAIL...1.00IN
WIND...70MPH
$$
MENTZER631 WWUS53 KGLD 220432 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1032 PM MDT SAT JUN 21 2014 KSC181-220441- /O.CAN.KGLD.SV.W.0124.000000T0000Z-140622T0500Z/ SHERMAN KS- 1032 PM MDT SAT JUN 21 2014 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SHERMAN COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3914 10073 3915 10139 3956 10139 3956 10072 TIME...MOT...LOC 0431Z 270DEG 38KT 3936 10127 $$ KSC193-220500- /O.CON.KGLD.SV.W.0124.000000T0000Z-140622T0500Z/ THOMAS KS- 1132 PM CDT SAT JUN 21 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THOMAS COUNTY UNTIL MIDNIGHT CDT... AT 1130 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEVANT...AND MOVING EAST AT 45 MPH. THE MAIN OUTFLOW BOUNDARY HAS MOVED INTO EASTERN THOMAS COUNTY. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. THE SEVERE THUNDERSTORM WILL BE NEAR... COLBY AROUND 1145 PM CDT. GEM AND MINGO AROUND 1155 PM CDT. HALFORD AROUND MIDNIGHT CDT. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 36 AND 74. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3914 10073 3915 10139 3956 10139 3956 10072 TIME...MOT...LOC 0431Z 270DEG 38KT 3936 10127 HAIL...<.75IN WIND...60MPH $$ MENTZER
276 WWUS53 KGLD 220439 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1039 PM MDT SAT JUN 21 2014 KSC193-220449- /O.CAN.KGLD.SV.W.0124.000000T0000Z-140622T0500Z/ THOMAS KS- 1139 PM CDT SAT JUN 21 2014 ...THE SEVERE THUNDERSTORM WARNING FOR THOMAS COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED AREA. LAT...LON 3914 10073 3915 10139 3956 10139 3956 10072 TIME...MOT...LOC 0439Z 270DEG 38KT 3935 10112 $$ MENTZER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 6:35 PM MDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jun 21, 6:35 PM MDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 635 PM MDT SAT JUN 21 2014 .UPDATE... ISSUED AT 627 PM MDT SAT JUN 21 2014 MADE ADJUSTMENTS TO POP/WX TO ACCOUNT FOR CURRENT THUNDERSTORM COVERAGE AND TRENDS. STILL EXPECT BETTER CHANCES OVER THE CWA LATER THIS EVENING AS ACTIVITY SPREADS FROM EASTERN COLORADO INTO FAVORABLE ENVIRONMENT AND SHORTWAVE TROUGH MOVES OVER CWA. OTHERWISE AHEAD OF THIS LINE WE HAVE JUST HAD ISOLATED TO WIDELY SCATTERED THUNDERSTORMS INITIATING ALONG A SURFACE TROUGH AXIS ROUGHLY ALONG THE KS/CO STATE LINE. SOME OF THESE STORMS HAVE BEEN SEVERE WITH LARGE HAIL THE MAIN THREATS OVER OUR CWA. MESOANALYSIS CONTINUES TO SHOW SBCAPE VALUES 2000-2500 J/KG AND BULK EFFECTIVE SHEER 30-40KT ALONG KS/CO STATE LINE...SO ENVIRONMENT WOULD CERTAINLY SUPPORT AT LEAST ISOLATED ORGANIZED THUNDERSTORM ACTIVITY. AND POSSIBLY INTENSIFICATION OF ANY STORMS MOVING OUT OF COLORADO OVER THE NEXT FEW HOURS. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 1220 PM MDT SAT JUN 21 2014 SHOWERS AND THUNDERSTORMS...SOME SEVERE...WILL INCREASE IN COVERAGE THIS AFTERNOON THROUGH TONIGHT AS A WEATHER DISTURBANCE MOVES THROUGH. DIFFERENCES REMAIN IN JUST HOW MUCH COVERAGE THERE WILL BE AND HOW LONG THEY WILL LAST BUT RIGHT NOW LOOKS LIKE THINGS WILL GET STARTED ALONG A SFC TROUGH NEAR/EAST OF THE CO/KS BORDER WITH ANOTHER AREA OVER FAR EASTERN COLORADO. THESE TWO AREAS MAY MERGE INTO ONE AREA THAT MOVES ACROSS THE CENTRAL AND EASTERN PARTS OF THE AREA THROUGH MIDNIGHT. AFTER MIDNIGHT THERE MAY BE LINGERING AREAS OF PRECIP BUT MOST OF THE ACTIVITY SHOULD BE DONE. LOWS GENERALLY 55-60 WEST...MID TO UPPER 60S EAST AND LOW 60S IN BETWEEN. SUNDAY...SHOULD HAVE A LULL IN PRECIPITATION POTENTIAL TIL MID/LATE IN THE DAY WHEN ANOTHER WEATHER SYSTEM MOVES INTO FAR EASTERN COLORADO. ONCE AGAIN MODELS HAVE VARYING SOLUTIONS ON HOW THIS WILL PLAY OUT SO CONFIDENCE RIGHT NOW NOT ALL THAT HIGH. AFTERNOON TEMPERATURES SHOULD BE COOLER WITH LOW TO MID 80S NORTH...AROUND FAR EAST AND SOUTH. WINDS BEHIND THE COLD FRONT GENERALLY FROM THE NORTH/NORTHWEST AT 10 TO 20 MPH. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 107 PM MDT SAT JUN 21 2014 SHORTWAVE TROUGH COMING OUT OF NORTHERN COLORADO SUNDAY EVENING WILL INTERACT WITH A SURFACE COLD FRONT FOR SCATTERED TO NUMEROUS THUNDERSTORMS. MODELS HAVE SHIFTED THE FRONT A LITTLE FURTHER SOUTH COMPARED TO PREVIOUS RUNS...AND AT 00Z/MONDAY IT IS FORECAST TO BE NEAR A HILL CITY TO LEOTI LINE. ALONG AND SOUTH OF THE FRONT WILL STAND THE BEST CHANCES FOR THUNDERSTORMS. MODERATE TO STRONG INSTABILITY IS FORECAST ALONG/SOUTH OF THE FRONT WITH WEAK TO MODERATE INSTABILITY NORTH OF THE FRONT. DEEP LAYER SHEAR WILL NOT BE ALIGNED WITH THE INSTABILITY...IT WILL BE GREATEST NORTH OF THE FRONT. SO ANY STORMS WHICH DEVELOP IN THE POST FRONTAL HIGHLY SHEARED ENVIRONMENT MAY BECOME SUPERCELLULAR WITH ATTENDANT THREATS FOR VERY LARGE HAIL...GUSTY WINDS AND PERHAPS A TORNADO...TRANSITIONING TO MORE OF A HEAVY RAIN AND LARGE HAIL THREAT SOUTH OF THE FRONT. LOW LEVEL MOISTURE RETURN WILL GET UNDERWAY ON MONDAY WITH GOOD UPSLOPE COMPONENT INTO THE FRONT RANGE WHERE STORMS ARE LIKELY TO INITIATE AS ANOTHER SHORTWAVE COMES OUT OF THE MOUNTAINS. THOSE STORMS WILL SPREAD INTO NORTHWEST KANSAS AND SOUTHWEST NEBRASKA IN THE EVENING ENCOUNTERING DIMINISHING INSTABILITY. HOWEVER DEEP LAYER SHEAR WILL BE 30-40KTS SUGGESTING THE POSSIBILITY OF A SEVERE STORM OR TWO. TUESDAY LOOKS MUCH LIKE MONDAY WITH LOW LEVEL UPSLOPE AND MID LEVEL WESTERLIES RESULTING IN VEERING WIND PROFILES AND DEEP LAYER SHEAR 30-40KTS. WEAK TO MODERATE INSTABILITY IS ALSO FORECAST. DESPITE SUBTLE 500MB HEIGHT RISES IN THE AFTERNOON THERE IS ANOTHER SHORTWAVE TROUGH FORECAST TO TOP THE RIDGE AXIS AT PEAK HEATING WHICH WILL LIKELY RESULT IN SYNOPTIC SCALE LIFT AND ANOTHER ROUND OF THUNDERSTORMS. THE REMAINDER OF THE LONG TERM PERIOD CONTINUES THE ACTIVE PATTERN. IN FACT AS A TROUGH SETTLES INTO THE NORTHERN ROCKIES DEEP LAYER SHEAR WILL ONLY INCREASE AND PROVIDE AN EXCELLENT ENVIRONMENT FOR SEVERE STORMS...PARTICULARLY ON FRIDAY AND POSSIBLY ON SATURDAY DEPENDING ON WHERE A FRONT/DRY LINE END UP. TEMPERATURES IN THE LONG TERM PERIOD WILL BE NEAR NORMAL. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 515 PM MDT SAT JUN 21 2014 VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD AT BOTH KGLD AND KMCK. SOUTHERLY WINDS IN THE10-15KT RANGE WILL INITIALLY DECREASE AS A SURFACE LOW SHIFTS EAST LATE TONIGHT BEFORE SHIFTING TO THE NORTH AND NORTHEAST AND INCREASING AS A COLD FRONT MOVES SOUTH OVER THE REGION. THUNDERSTORMS THIS EVENING ARE PRIMARILY SOUTHEAST OF INTERSTATE 70 (AND KGLD) AND OVER EASTERN COLORADO. THE THUNDERSTORM ACTIVITY OVER EASTERN COLORADO IS STILL EXPECTED TO MOVE EAST AND INCREASE IN COVERAGE THIS EVENING AS A DISTURBANCE ALOFT MOVES EAST. THIS ACTIVITY WILL LIKELY PASS OVER BOTH TERMINALS...POSSIBLY LINGERING MOST OF THE NIGHT OVER KMCK. EARLIER IN THE TAF PERIOD THE THUNDERSTORM ACTIVITY JUST SOUTHEAST OF KGLD MAY MOVE WITHIN THE VICINITY OF THE TERMINAL...AND ADDITIONAL ACTIVITY MAY DEVELOP FURTHER NORTH ALONG THE SURFACE TROUGH. WILL NEED TO MONITOR AND AMEND BASED ON TRENDS AS THIS EVOLVES. THUNDERSTORM ACTIVITY WILL BEGIN TO REDEVELOP ONCE AGAIN AS THE COLD FRONT MOVES SOUTH...THOUGH BEST COVERAGE SUNDAY WOULD BE OUTSIDE THE CURRENT TAF PERIOD SO I ENDED THUNDERSTORM MENTION LATE TONIGHT. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...DR SHORT TERM...99 LONG TERM...024 AVIATION...DR
Hazardous weather outlook, Jun 21, 10:45 AM MDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1045 AM MDT SAT JUN 21 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-221200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1045 AM MDT SAT JUN 21 2014 /1145 AM CDT SAT JUN 21 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS PRODUCING LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL ARE EXPECTED GENERALLY AFTER 3 PM MDT (4 PM CDT) THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE EXPECTED SUNDAY AFTERNOON AND EVENING...A FEW PRODUCING LARGE HAIL AND DAMAGING WIND. LOCALLY HEAVY RAINFALL CAN BE EXPECTED WITH SLOWER MOVING STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AFTER 3 PM MDT (4 PM CDT).
In the hours before
Local storm report, Jun 21, 8:49 PM MDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
849 PM MDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND GST 4 W GOODLAND 39.35N 101.78W
06/21/2014 M51 MPH SHERMAN KS MESONET
&&
DRSpecial weather statement, Jun 21, 9:15 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
915 PM MDT SAT JUN 21 2014
NEZ079-220415-
DUNDY-
915 PM MDT SAT JUN 21 2014
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR DUNDY COUNTY IN SOUTHWEST NEBRASKA...
AT 912 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF
CHAMPION TO HAIGLER...MOVING EAST AT 10 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS. THESE WINDS WILL BE CAPABLE OF PRODUCING AREAS OF
BLOWING DUST WITH REDUCED VISIBILITIES AROUND ONE MILE WHICH COULD
MAKE TRAVEL HAZARDOUS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 4000 10133 4000 10205 4019 10205 4035 10200
4035 10132
TIME...MOT...LOC 0315Z 270DEG 8KT 4033 10166 4001 10195
ROBINSONLocal storm report, Jun 21, 9:19 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
919 PM MDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM TSTM WND GST 12 W GOODLAND 39.35N 101.93W
06/21/2014 M70.00 MPH SHERMAN KS PUBLIC
MEASURED USING A DAVIS WEATHER STATION.
&&
BRBSpecial weather statement, Jun 21, 9:25 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
925 PM MDT SAT JUN 21 2014
NEZ080-081-220415-
HITCHCOCK-RED WILLOW-
1025 PM CDT SAT JUN 21 2014
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA AND RED
WILLOW COUNTY IN SOUTHWEST NEBRASKA...
AT 1022 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CAMBRIDGE TO 5 MILES
NORTHWEST OF CULBERTSON...MOVING EAST AT 10 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS. THESE WINDS WILL BE CAPABLE OF PRODUCING AREAS OF
BLOWING DUST WITH REDUCED VISIBILITIES AROUND ONE MILE WHICH COULD
MAKE TRAVEL HAZARDOUS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 4035 10019 4020 10019 4020 10101 4035 10104
4035 10020
TIME...MOT...LOC 0325Z 270DEG 9KT 4029 10020 4029 10089
ROBINSONLocal storm report, Jun 21, 9:40 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
940 PM MDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 PM TSTM WND GST 4 W GOODLAND 39.35N 101.78W
06/21/2014 M75 MPH SHERMAN KS NWS EMPLOYEE
&&
BRBLocal storm report, Jun 21, 9:46 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
946 PM MDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND GST GOODLAND 39.35N 101.71W
06/21/2014 M60 MPH SHERMAN KS OFFICIAL NWS OBS
&&
BRBThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 6:04 PM MDT | Special Weather Statement | GLD | Wallace | 26 min |
| Jun 21, 6:33 PM MDT | Severe Thunderstorm Warning | GLD | Wallace | 27 min |
| Jun 21, 7:13 PM MDT | Special Weather Statement | GLD | Sherman | 32 min |
| Jun 21, 8:34 PM MDT | Special Weather Statement | GLD | Cheyenne, Sherman, Wallace | 26 min |
| Jun 21, 9:19 PM MDT | Severe Thunderstorm Warning | GLD | Sherman | 41 min |
| Jun 21, 9:27 PM MDT | Severe Thunderstorm Warning | GLD | Wallace | 37 min |
| Jun 22, 3:50 PM MDT | Special Weather Statement | GLD | Cheyenne | 25 min |
| Jun 22, 4:11 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 49 min |
| Jun 22, 4:23 PM MDT | Special Weather Statement | GLD | Wichita | 37 min |
| Jun 22, 4:31 PM MDT | Severe Thunderstorm Warning | GLD | Sherman | 41 min |
| Jun 22, 4:58 PM MDT | Special Weather Statement | GLD | Greeley | 32 min |
| Jun 22, 5:06 PM MDT | Severe Thunderstorm Warning | GLD | Greeley | 54 min |
| Jun 22, 5:14 PM MDT | Special Weather Statement | GLD | Wallace | 31 min |
| Jun 22, 5:36 PM MDT | Severe Thunderstorm Warning | GLD | Wallace | 39 min |
| Jun 22, 5:39 PM MDT | Severe Thunderstorm Warning | GLD | Sherman | 51 min |
| Jun 22, 5:46 PM MDT | Severe Thunderstorm Warning | GLD | Greeley, Wichita | 59 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.